Illinois, 2013Strong Wind in Illinois, February 18, 2013
February 18, 2013 · NWS LOT · 1 event in 1 county or zone
Strong winds led to a 25 foot tall light pole being blown over onto a car in a parking lot.
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong winds led to a 25 foot tall light pole being blown over onto a car in a parking lot.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Feb 18, 6:14 PM CST, 16 minutes earlier.
Area forecast discussion, Feb 18, 6:14 PM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
614 PM CST MON FEB 18 2013
.DISCUSSION...
251 PM CST
FORECAST CONCERNS INCLUDE COLD FRONTAL PASSAGE THIS EVENING...WITH
ASSOCIATED DETAILS OF CRASHING TEMPS...RAIN CHANGING TO SNOW...AND
STRONG WESTERLY WINDS. COLD TEMPS/WINDS AND SNOW SHOWERS REMAIN AN
ISSUE INTO TUESDAY BEFORE THINGS QUIET DOWN MID-WEEK. THURSDAY AND
FRIDAY STORM SYSTEM CONTINUES TO DOMINATE FOCUS OF THE DAYS 4-5
PERIOD.
SURFACE LOW PRESSURE WAS MOVING ACROSS NORTHERN WISCONSIN EARLY THIS
AFTERNOON...WITH A COLD FRONT TRAILING THROUGH FAR EASTERN IOWA AND
NORTHWEST MISSOURI AT 20Z. AS INDICATED EARLIER...LOW LEVEL MOISTURE
HAS SPREAD QUICKLY NORTH AHEAD OF THE COLD FRONT WITH FAIRLY SOLID
CLOUD COVER AND RAIN SHOWERS HELPING TO LIMIT THE METEORIC RISE IN
TEMPS FROM THIS MORNING...WITH READINGS HOLDING FROM THE UPPER 40S
ALONG THE WI BORDER TO THE LOW/MID 50S ACROSS THE SOUTHERN PARTS OF
THE CWA. FOR THE REST OF THE AFTERNOON AND EVENING HOURS...RAIN WILL
CONTINUE TO EXPAND ACROSS THE FORECAST AREA IN ADVANCE OF THE
APPROACHING COLD FRONT AND MID-LEVEL SHORT WAVE MOVING ACROSS THE
MIDWEST. SHORT TERM GUIDANCE SEEMS TO HAVE A GOOD HANDLE ON THE
TIMING/POSITION OF THE COLD FRONT...WHICH SHOULD PUSH THROUGH NORTH
CENTRAL IL EARLY THIS EVENING...CHICAGO AND KANKAKEE BY LATE EVENING
AND SHOULD EVENTUALLY CLEAR NORTHWEST INDIANA BY ABOUT MIDNIGHT.
TEMPERATURES QUICKLY DROP INTO THE 20S/30S BEHIND THE FRONT...WITH
FORECAST SOUNDINGS DEPICTING A RELATIVELY QUICK COOLING OF THE
COLUMN SUPPORTING A CHANGE FROM RAIN TO SNOW WITHIN AN HOUR OR SO
BEHIND THE FRONT. GUIDANCE HAS TRENDED TOWARD BRINGING A SECONDARY
VORT...CURRENTLY SEEN IN VAPOR IMAGERY ACROSS EASTERN SOUTH
DAKOTA/MN...ACROSS THE AREA OVERNIGHT. THIS SUGGESTS THAT WHILE THE
MAIN PRECIP BAND ALONG/AHEAD OF THE FRONT WILL LIKELY DIMINISH THAT
THE POTENTIAL FOR ADDITIONAL LIGHT SNOW/SNOW SHOWERS WILL CONTINUE
ESPECIALLY ACROSS THE NORTHERN IL PORTION OF THE CWA OVERNIGHT.
MODELS PRODUCE SOME LIGHT QPF...ON THE ORDER OF A FEW HUNDREDTHS OF
AN INCH OVERNIGHT...WHICH GIVEN THE RAPIDLY COOLING COLUMN SHOULD
PRODUCE THE POTENTIAL FOR PERHAPS 0.5-1.0 INCH OF SNOW ACROSS PARTS
OF NORTHERN IL MAINLY NORTH OF I-88 TONIGHT AND INTO EARLY TUESDAY
MORNING. THE SECONDARY SHORT WAVE IS PROGGED TO MOVE EAST OF THE
AREA BY MIDDAY TUESDAY...THOUGH PRESENCE OF THE UPPER TROUGH/CAA AND
CYCLONIC LOW LEVEL FLOW WILL LIKELY CONTINUE TO SUPPORT SOME PATCHY
FLURRIES AND STRATOCU INTO THE AFTERNOON BEFORE THE UPPER TROUGH
AXIS MOVES AWAY TO THE EAST...THOUGH VERY DRY ARCTIC AIR MAY LIMIT
COVERAGE BEYOND THE MORNING HOURS. VERY BLUSTERY WEST WINDS WILL
PROVIDE STRONG ARCTIC COLD ADVECTION...WITH TEMPS DROPPING INTO THE
MID TO UPPER TEENS ACROSS THE CWA BY MORNING. SUSTAINED WIND SPEEDS
NEAR 25 MPH AND GUSTS NEAR 40 MPH WILL MAKE IT FEEL EVEN COLDER...
WITH WIND CHILLS DROPPING INTO THE NEGATIVE SINGLE DIGITS ACROSS FAR
NORTHERN IL BY SUNRISE TUES. WINDS WILL ACTUALLY BE CLOSE TO WIND
ADVISORY CRITERIA...THOUGH AT THIS TIME IT APPEARS THEY WILL REMAIN
JUST BELOW. LITTLE RECOVERY IN TEMPS/WIND CHILLS ARE EXPECTED DURING
THE DAY TUESDAY AS STRONG COLD ADVECTION CONTINUES.
THE UPPER TROUGH ASSOCIATED WITH THIS SYSTEM WILL SLOWLY PULL AWAY
FROM THE AREA TUESDAY NIGHT AND WEDNESDAY...WITH SURFACE HIGH
PRESSURE RIDGE EVENTUALLY BUILDING SOUTHEAST ACROSS THE MISSISSIPPI
VALLEY AND THE LOCAL AREA WEDNESDAY AFTERNOON. SUNSHINE WILL RETURN
WEDNESDAY THOUGH TEMPS WILL BE SLOW TO RESPOND WITH MODERATION INTO
THE 20S. WITH WINDS ONLY SLOWLY DIMINISHING...WIND CHILLS WILL
ACTUALLY BE COLDER EARLY WEDNESDAY...AROUND -15 OVER NORTH CENTRAL
IL AND IN THE NEGATIVE SINGLE DIGITS ELSEWHERE. LAKE EFFECT SNOW
SHOWERS LOOK TO PERSIST EAST OF THE CWA INTO WEDNESDAY...THOUGH
THERE IS SOME CONCERN THAT WEAK SNOW SHOWERS COULD SHIFT WEST INTO
NORTHWEST INDIANA WEDNESDAY AFTERNOON/EVENING AS THE LOW LEVEL FLOW
BECOMES MORE NORTH-NORTHEAST...BUT THIS IS ALSO COINCIDENT WITH
WEAKENING OF THE FLOW TOO. THUS HAVE INCLUDED SOME LOW CHANCE POPS
WEDNESDAY FOR MAINLY PORTER COUNTY...AND WILL JUST HAVE TO MONITOR
DETAILS OF THE LOW LEVEL WIND FIELD TOWARD THAT TIME.
12Z MODEL RUNS REMAIN FAIRLY SIMILAR WITH HANDLING OF CLOSED UPPER
LOW WHICH BRINGS WINTER STORM INTO THE MIDWEST DURING THE THURSDAY
AND FRIDAY TIME FRAME...WITH THE ONLY EXCEPTION BEING TO SLOW IT
SLIGHTLY WHICH IS NOT SURPRISING GIVEN CLOSED OFF NATURE. MUCH AS IT
DID YESTERDAY...IT STILL APPEARS THAT THERE WILL BE THE POTENTIAL
FOR A DECENT BURST OF WARM ADVECTION FORCED SNOW THURSDAY AFTERNOON
AND EVENING BEFORE THE MID-LEVEL DRY SLOT OVERRUNS THE LOW LEVEL
OCCLUDED FRONTAL ZONE WHILE IT LIFTS ACROSS THE AREA LATER THURSDAY
NIGHT AND FRIDAY. AS THIS OCCURS...SATURATION IS LOST IN THE -10 C
AND COLDER LEVELS WHICH SUGGEST A LOSS OF ICE CRYSTAL PRODUCTION AND
THE POTENTIAL FOR PRECIP TO CHANGE OVER TO MORE OF A FREEZING
DRIZZLE SITUATION FROM SOUTH TO NORTH THURSDAY NIGHT/EARLY FRIDAY.
SNOWFALL AMOUNTS COULD EASILY END UP IN THE 3-5 INCH RANGE
ESPECIALLY NORTHWEST BEFORE TAPERING OFF TO LIGHT SNOW/FREEZING
DRIZZLE BY FRIDAY MORNING. RISING TEMPS BEHIND THE PASSAGE OF THE
OCCLUDED FRONT FRIDAY MORNING SHOULD HELP TRANSITION PRECIP OVER TO
SNIZZLE...MAINLY DRIZZLE BUT OCCASIONALLY MIXING WITH SOME WET LIGHT
SNOW OR FLURRIES IF ELEMENTS OF MID-LEVEL MOISTURE PASS THROUGH THE
UPPER LOW/SURFACE OCCLUSION THEN CONTINUE TO DRIFT OFF TO THE NORTH
FRIDAY/FRIDAY NIGHT WHICH SHOULD ALLOW ANY ORGANIZED PRECIP TO LIFT
NORTH OF THE AREA.
SATURDAY/SUNDAY APPEAR TO BE FAIRLY QUIET AS THE AFOREMENTIONED
UPPER LOW CONTINUES TO WEAKEN AND DRIFT NORTHEAST OF THE FORECAST
AREA. LONGER RANGE SOLUTIONS OF US/EURO GLOBAL MODELS THEN DEPICT
ANOTHER WOUND-UP LOW APPROACHING AND PASSING NORTH/NORTHWEST OF US
EARLY NEXT WEEK...THOUGH TIMING/DETAIL DIFFERENCES PRECLUDE PUTTING
MUCH DETAIL INTO THAT AT THIS GREAT DISTANCE.
RATZER
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 00Z...
* MVFR CIGS LOWERING CLOSE TO 010 NEXT 1-2 HRS...LOW CHANCE FOR
PREVAILING IFR PRIOR TO 02/03Z....WITH BETTER CHANCE FOR IFR
CIGS FROM AROUND 03Z UNTIL AROUND 06Z.
* GUSTY SOUTH WINDS OF 25-30 KT EASE NEXT 1-2 HOURS AHEAD OF FRONT.
* COLD FRONT BRINGS WIND SHIFT TO NORTHWEST 0230-0330Z.
* RAIN CHANGES TO SNOW TOWARD 04Z WITH A SHORT PERIOD OF IFR VSBY
IN SNOW POSSIBLE...TAF ADJUSTMENTS MAY BE NEEDED FOR THIS.
* SNOW ENDS SOON AFTER 06Z OR SO BUT ADDITIONAL SNOW SHOWERS
POSSIBLE TOWARD 12Z.
* MVFR CIGS EXPECTED OVERNIGHT THROUGH TUESDAY MORNING.
MDB
//DISCUSSION...UPDATED 00Z...
STRONG COLD FRONTAL BOUNDARY NOW APPROACHING RFD BRINGING A QUICK
SHIFT TO NORTHWEST WINDS WITH IT. AHEAD OF THE FRONT WINDS
CONTINUE TO GUST 25-30 KT FROM THE SOUTH ACROSS THE CHI/NW IN
TERMINALS BUT EXPECT THAT THESE WILL EASE UP SOMEWHAT IN THE NEXT
HOUR AS THE FRONTAL TROUGH ARRIVES. HAVE TWEAKED TIMING OF FRONTAL
PASSAGE TO SPEED IT UP SLIGHTLY WITH 00Z TAFS AND ALSO TURNED
WINDS MORE NORTHWEST VS. WEST. RAIN CONTINUES TO MOVE ACROSS THE
TERMINALS WITH A STRONG PUSH OF COLD AIR BEHIND THE FRONT CHANGING
IT OVER TO SNOW. A BAND OF LIGHT TO MODERATE SNOW HAS DEVELOPED
BEHIND THE FRONT FROM GBG-MLI TO NEAR SQI AND IS PRODUCING 3/4SM
VSBY. WILL NEED TO MONITOR THIS AS IT MAY NECESSITATE A CHANGE TO
A SHORT PERIOD OF IFR VSBY AT THE TERMINALS LATER THIS EVENING.
OTHERWISE...MVFR CIGS PREVAIL AND HAVE BEEN SLOWLY BUT STEADILY
LOWERING BUT EXPECT THEM TO REMAIN IN THE 1000-1500 FT RANGE AHEAD
OF THE FRONT...WITH A PERIOD OF HIGHER END IFR CIGS FOR A FEW HOURS
RIGHT ALONG AND BEHIND THE FRONT...ESPECIALLY IF THE MORE INTENSE
SNOW BAND CONTINUES ACROSS. EXPECT THAT IFR CIGS WILL IMPROVE TO
MVFR AS THE SNOW EXITS EARLY TONIGHT. WIND SPEEDS WILL INCREASE
BEHIND THE FRONT BUT LATEST UPSTREAM TRENDS SHOW MORE OF A GRADUAL
INCREASE. HAVE TWEAKED TIMING OF INCREASE TO 30+KT NW WINDS WHICH
STILL LOOK ON TRACK LATER THIS EVENING AND CONTINUE THROUGH MUCH
OF THE DAY TUESDAY. MVFR CIGS LOOK TO PREVAIL OVERNIGHT THROUGH
TUESDAY MORNING BUT STILL HAVE SOME UNCERTAINTY REGARDING WHEN
THEY LIFT AND/OR SCATTER TUESDAY AFTERNOON/EVENING.
MDB
//ORD AND MDW CONFIDENCE...UPDATED 00Z...
* HIGH CONFIDENCE IN MVFR CIGS LOWERING CLOSE TO 010 WITH MEDIUM
CONFIDENCE THAT IFR CIG POTENTIAL IS LOW BEFORE COLD FRONT
ARRIVES...WITH BETTER CHANCE FOR A FEW HOURS BEHIND FRONT/WIND
SHIFT.
* MEDIUM-HIGH CONFIDENCE IN WIND TRENDS THROUGH THE PERIOD.
* MEDIUM-HIGH CONFIDENCE IN TIMING OF CHANGE OVER TO SNOW...LOW
CONFIDENCE IN A PERIOD OF 1-2SM SNOW OCCURRING 04-06Z.
* MEDIUM-HIGH CONFIDENCE IN SNOW ENDING AROUND 06Z...LOW MEDIUM
CONFIDENCE IN EXTENT OF SNOW SHOWERS STARTING AROUND DAYBREAK
TUESDAY.
* HIGH CONFIDENCE IN MVFR CIGS OVERNIGHT THROUGH TUESDAY MORNING
BUT LOW CONFIDENCE IN IF AND HOW QUICKLY THEY LIFT/SCATTER
BEYOND THAT.
MDB
//OUTLOOK FOR ORD/MDW FOR 12Z WEDNESDAY-12Z MONDAY...UPDATED 00Z...
WEDNESDAY....VFR.
THURSDAY...SNOW DEVELOPING IN THE LATE AFTERNOON/EARLY EVENING
WITH FZDZ POSSIBLE LATER IN THE NIGHT. IFR CONDITIONS LIKELY BY
EVENING. STRONG EAST WINDS LIKELY.
FRIDAY...IFR/LIFR POSSIBLE WITH DZ/-RA.
SATURDAY...MVFR CIGS POSSIBLE.
SUNDAY...VFR
MDB
&&
.MARINE...
231 PM...A LARGE TROUGH OF LOW PRESSURE WILL CONSOLIDATE OVER
NORTHERN LAKE MICHIGAN THIS EVENING AND THEN DEEPEN AS IT MOVES
JUST NORTH OF LAKE HURON TUESDAY MORNING. WINDS WILL SHIFT
WEST/NORTHWEST BEHIND THIS LOW AND ITS TRAILING COLD FRONT AND
STEADILY INCREASE OVERNIGHT INTO TUESDAY MORNING. GALES 40-45KTS
LOOK ON TRACK AND COULD BE SOME HIGHER GUSTS OVER NORTHERN LAKE
MICHIGAN ESPECIALLY TUESDAY MORNING. THE LOW WILL BEGIN TO WEAKEN
AS IT MOVES ACROSS SOUTHERN QUEBEC TUESDAY NIGHT BUT A LONG RIDGE
OF HIGH PRESSURE BUILDING ACROSS THE PLAINS WILL MAINTAIN A
STRONGER GRADIENT ACROSS THE WESTERN LAKES INTO WEDNESDAY MORNING.
WINDS WILL SLOWLY DIMINISH FROM SOUTH TO NORTH OVER THE LAKE AS
THE RIDGE SHIFTS EAST ACROSS THE SOUTHERN LAKES AND OHIO VALLEY
WEDNESDAY INTO WEDNESDAY NIGHT. THIS RIDGE WILL RETREAT NORTH
THURSDAY AS LOW PRESSURE OVER THE SOUTHERN PLAINS LIFTS NORTH
ACROSS THE CENTRAL PLAINS THURSDAY NIGHT AND PARTS OF THE MIDWEST
AND WESTERN LAKES ON FRIDAY. WINDS WILL SHIFT EASTERLY AHEAD OF
THIS LOW WITH THE POTENTIAL FOR SPEEDS TO APPROACH 30KTS BUT GIVEN
THE CURRENT TRACK AND STRENGTH...NOT EXPECTING GALES.
THE STRONG WINDS COMBINED WITH THE HIGH WAVES AND AIR TEMPERATURES
FALLING THROUGH THE 20S TUESDAY INTO THE TEENS TUESDAY NIGHT WILL
RESULT IN FREEZING SPRAY. CURRENT WATCH HAS TIME PERIOD OF CONCERN
WELL COVERED BUT THIS MAY NEED TO BE SHORTENED ESPECIALLY FOR THE
SOUTHERN PART OF THE LAKE AS WINDS DIMINISH SOONER. ALSO NOT SURE
HOW MUCH FREEZING SPRAY WILL BE POSSIBLE IN THE ILLINOIS NEARSHORE
WATERS DUE BOTH TO THE SHORTER FETCH AND DIMINISHING WINDS. SO AT
THIS POINT OPTED TO LET WATCH RIDE. CMS
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...NEARSHORE WATERS
UNTIL 10 PM MONDAY.
GALE WARNING...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-LMZ745...10 PM
MONDAY TO 9 PM TUESDAY.
HEAVY FREEZING SPRAY WATCH...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-
LMZ563-LMZ565-LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ740-
LMZ741-LMZ742-LMZ743-LMZ744-LMZ745-LMZ777-LMZ779-LMZ868-
LMZ870-LMZ872-LMZ874-LMZ876-LMZ878...NOON TUESDAY TO NOON
WEDNESDAY.
GALE WARNING...LMZ080-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-
LMZ870-LMZ872-LMZ874-LMZ876-LMZ878 UNTIL 9 PM TUESDAY.
GALE WARNING...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-LMZ567-
LMZ868 UNTIL 9 AM WEDNESDAY.
&&Hazardous weather outlook, Feb 18, 3:21 PM CST, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
321 PM CST MON FEB 18 2013
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
192130-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
321 PM CST MON FEB 18 2013 /421 PM EST MON FEB 18 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
LIGHT RAIN WILL CHANGE TO LIGHT SNOW FROM WEST TO EAST THIS
EVENING BEHIND A COLD FRONT. SOME MINOR ACCUMULATION IS POSSIBLE
IN LIGHT SNOW OVERNIGHT...WITH UP TO AN INCH POSSIBLE MAINLY
ACROSS FAR NORTHERN ILLINOIS NORTH OF INTERSTATE 88.
WEST WINDS BEHIND THE COLD FRONT WILL INCREASE TO 20 TO 30 MPH
WITH GUSTS NEAR 40 MPH POSSIBLE OVERNIGHT. THE COMBINATION OF
GUSTY WINDS AND FALLING TEMPERATURES WILL PRODUCE WIND CHILL
READINGS JUST BELOW ZERO ACROSS PARTS OF NORTHERN ILLINOIS BY
SUNRISE TUESDAY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
COLD TEMPERATURES AND BLUSTERY WEST TO NORTHWEST WINDS WILL
CONTINUE TO PRODUCE SUB ZERO WIND CHILL READINGS IN MANY AREAS
THROUGH WEDNESDAY MORNING. THE COLDEST WIND CHILLS...BETWEEN 10
BELOW AND 15 BELOW ZERO...WILL LIKELY OCCUR EARLY WEDNESDAY
MORNING.
THE POTENTIAL EXISTS FOR A SIGNIFICANT WINTER STORM TO AFFECT
PORTIONS OF THE MIDWEST THURSDAY INTO FRIDAY. AT THIS TIME...IT
APPEARS THAT A PERIOD OF ACCUMULATING SNOW IS LIKELY THURSDAY
AFTERNOON AND EVENING...BEFORE CHANGING TO A MIX OF LIGHT SNOW
AND FREEZING DRIZZLE THURSDAY NIGHT INTO FRIDAY MORNING. BECAUSE
THIS POTENTIAL WINTER STORM IS STILL 4 DAYS AWAY...DETAILS OF THE
FORECAST MAY CHANGE WITH RESPECT TO THE TIMING...TRACK AND
INTENSITY AS IT APPROACHES THE AREA. HOWEVER...PERSONS ACROSS
NORTHERN ILLINOIS AND NORTHWEST INDIANA SHOULD BE PREPARED FOR
WINTRY PRECIPITATION AND TRAVEL IMPACTS FROM THIS POTENTIAL
WINTER STORM.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-192130-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
321 PM CST MON FEB 18 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
STRONG WINDS AND HIGH WAVES WILL CONTINUE TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT TONIGHT. WEST GALES ARE EXPECTED TO
DEVELOP LATER THIS EVENING AND PERSIST OVERNIGHT.
WINDS WILL SHIFT TO WEST GALES OVERNIGHT TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
WEST GALES CAN BE EXPECTED THROUGH TUESDAY EVENING...WITH
HAZARDOUS WINDS AND WAVES CONTINUING INTO WEDNESDAY. HAZARDOUS
WAVE CONDITIONS WILL LIKELY PERSIST IN THE INDIANA NEARSHORE
WATERS INTO THURSDAY.
THE COMBINATION OF STRONG WINDS AND COLD TEMPERATURES MAY RESULT
IN HEAVY FREEZING SPRAY TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING.
HAZARDOUS WIND AND WAVE CONDITIONS MAY AGAIN AFFECT THE ILLINOIS
AND INDIANA NEARSHORE WATERS THURSDAY INTO FRIDAY.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-192130-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
321 PM CST MON FEB 18 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
SOUTH GALES WILL BECOME WEST TO NORTHWEST GALES OVER THE LAKE
TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
WEST TO NORTHWEST GALES WILL CONTINUE THROUGH TUESDAY EVENING ON
SOUTHERN LAKE MICHIGAN...AND THROUGH WEDNESDAY MORNING ACROSS
NORTHERN LAKE MICHIGAN. THE COMBINATION OF STRONG WINDS AND COLD
AIR WILL LIKELY RESULT IN HEAVY FREEZING SPRAY OVER THE LAKE FROM
TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
RATZER
Strong Wind, Cook
- When
- February 18, 6:30 PM CST
- Where
- Cook forecast zone
- Measured
- 36 kt (41 mph) measured gust
- Property damage
- $10,000
- Reported by
- NWS Employee
A 25-foot tall light pole was blown over onto a car in a parking lot near 63rd and Harlem. Winds were gusting to 41 mph at Midway Airport.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Guam, February 18, 20131 death · 1 event
- Hail and Damaging Winds in Arkansas, February 18, 20134 injured · $358,000 · 1.75 in hail · 31 events
- Tornado in Texas, February 18, 2013$150,000 · EF1 · 2 events
- Tornadoes and Hail in Texas, February 18, 2013$45,000 · EF1 · 18 events
- Blizzard and Winter Storm in Michigan, February 18 to 20, 20132 injured · $25,000 · 15 events
- Blizzard in South Dakota, February 18, 20133 injured · 14 events
- Blizzard in Minnesota, February 18, 201313 events
- Winter Storm and Strong Wind in California, February 18 to 20, 2013$12,000 · 9 events
- Frost and Freeze in Florida, February 18, 201311 events
- Damaging Wind in Louisiana, February 18, 2013$15,000 · 60 kt wind · 1 event
- Blizzard in Minnesota, February 18, 20138 events
- Blizzard in North Dakota, February 18, 20137 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 435593.